MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 03/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information section d-6b date explanted: not applicable as the iol remains implanted in the patient¿s ocular sinister (left eye), therefore not explanted.Section h3-81: the device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the dfw150 intraocular lens (iol) was implanted into the patient¿s ocular sinister (left eye).Patient reports from the moment she awoke from surgery she could tell her vision was not right.When she left she had a hard time judging the depth of the curb she stepped off of.She cannot see close up with that eye, her distance is blurry and about 20/40, and she has no depth perception.She is unable to drive, has trouble with stairs and curbs, and even has trouble with viewing her computer.She is a real estate agent by trade and usually drives a lot.In addition, she has constant eye strain all the time, that gives her a headache.Her doctor and the second opinion she received both stated the placement looked fine, she had no swelling, and the surgery was good.Through follow-up, additional information was received from the patient stating depth perception is a huge issue.It has gotten better but it's not great; things are not lining up.Patient confirmed driving was affected and she could not drive for a while but due to the nature of her business, real estate agent, she had to find a way to drive.She covers her left eye with an eye patch and uses right her right eye to drive during the day but does not drive at night.She does not allow passengers in her car when she is driving during the daytime.She also cannot read or see her computer.Patient obtained a second opinion regarding her vision, doctor stated cornea is fine and pupil is fine however the doctor was not familiar with the dfw150 iol.Iol is not available for return as it remains implanted.No further information is available.
 
Additional Manufacturer Narrative
In review of the file, it was noted that date of report submission was not provided when 3012236936-2023-01154 follow-up report 1 was submitted on 29-sep-2023.The following has been updated accordingly: section b-4 date of report: 29-sep-2023.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information was received confirming dfw150 iol was explanted in a secondary surgical procedure on (b)(6) 2023 and replaced with a non-johnson & johnson 7.5 diopter iol.There was no patient injury however iol aberrations for exchange diagnosis was reported.Patient outcome post-lens exchange is unknown.The explanted iol is not available for return.No further information is available.The following fields were updated based on the updated information received: section d-6b date explanted: 31-aug-2023.Section h3-81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h-6 health effect - impact code: 4629.The code provided in the initial report 2199 - no health consequences or impact is no longer applicable.Section h-6 type of investigation 4114.The code provided in the initial report 4117 - device not accessible for testing is no longer applicable.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16899401
Report Number3012236936-2023-01154
Device Sequence Number20537968
Product Code MFK
UDI-Device Identifier05050474750982
UDI-Public(01)05050474750982(17)240224
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/24/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U060
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer09/29/2023
09/29/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date09/29/2023
09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age50 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite